Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 240, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 22, 2003, 7:58 AM EDT for Belmont County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2003, 7:58 AM EDT (11:58 UTC)
- Expired
- Aug 22, 2003, 9:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 12.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2481 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:22 AM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 22, 2:22 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 222 AM EDT FRI AUG 22 2003 ATTM COLD FRONT STRETCHES THRU LAKE ERIE. CELLS CURRENTLY ALONG THE SOUTHERN LAKE SHORE. FRONT SLOWLY MAKES ITS WAY SOUTHWARD TODAY...12Z OVER NW PA AND AT 00Z ACROSS EXTEME NRN WV. STRONG GUSTY WINDS AND HEAVY DOWNPOURS GREATEST THREAT TODAY UNTIL FROPA. FRONTOGENETIC FORCING THIS AFTN AND EVENING OVER SW PA, NRN WV AND EAST CENTRAL OH ZONES. STORMS ALSO HAVE HISTORY OF FREQUENT LIGHTNING. HIGH PRESSURE BUILDS IN FROM THE NW OVERNIGHT. NEXT CHC OF PCPN IS ON THURSDAY WITH NEXT COLD FRONT. PIT 84 58 81 54 / 40 20 10 0 HLG 82 58 80 53 / 40 20 10 0 MGW 85 60 80 53 / 50 40 10 0 ZZV 82 58 80 53 / 40 20 10 0 PHD 81 57 79 55 / 40 10 10 0 FKL 78 56 77 50 / 40 20 10 0 DUJ 78 56 77 50 / 40 20 10 0 LBE 81 58 79 52 / 40 20 10 0 BTP 78 56 77 50 / 40 20 10 0 IDI 81 58 79 52 / 40 20 10 0 ODM 81 57 78 50 / 50 50 10 0 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
Hazardous weather outlook, Aug 22, 5:05 AM EDT, 2 hours 53 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-221115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 AM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. ALTHOUGH THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS, SOME OF THE STORMS WILL CONTAIN INTENSE LIGHTNING, HEAVY DOWNPOURS, SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 22, 4:21 AM EDT, 3 hours 37 minutes before
PAZ008-009-221000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 421 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
Special weather statement, Aug 22, 5:04 AM EDT, 2 hours 54 minutes before
OHZ039-048-221030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
Special weather statement, Aug 22, 5:59 AM EDT, 1 hour 59 minutes before
OHZ040-049-050-057-058-221130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 559 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
Special weather statement, Aug 22, 7:36 AM EDT, 22 minutes before
OHZ049-059-068-069-221315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 736 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE MORNING. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
Local storm report, Aug 22, 7:44 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
744 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM WHITE COTTAGE OH WIND DAMAGE
08/22/03 MUSKINGUM NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:51 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 54 min |
| Aug 22, 6:53 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 52 min |
| Aug 22, 7:25 AM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.